Alert archive / North Dakota / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 25, 2013, 9:16 PM CDT for Sioux County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 9:16 PM CDT (02:16 UTC)
- Expired
- May 26, 2013, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:35 PM CDT | FLASH FLOOD | 6 N Selfridge, ND | STATE HIGHWAY 6 CLOSED AT MILE MARKER 18. UP TO ONE FOOT OF WATER FLOWING OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
483
WGUS53 KBIS 260216
FFWBIS
NDC085-260800-
/O.NEW.KBIS.FF.W.0001.130526T0216Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 300 AM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES UP TO FOUR INCHES OF RAIN HAS FALLEN
BETWEEN SELFRIDGE AND BREIEN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL
AREAS OF EASTERN SIOUX COUNTY...BETWEEN SELFRIDGE AND BREIEN
INCLUDING ALONG HIGHWAY 6.
LAW ENFORCEMENT REPORTED MINOR FLOODING OF DITCHES ALONG HIGHWAY
6...WITH WATER THREATENING TO GO OVER THE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
HEINERT/JP MARTIN5 follow-up statements
334
WGUS73 KBIS 260301
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CDT SAT MAY 25 2013
NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1001 PM CDT SAT MAY 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...
AT 958 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE WARNED AREA. RADAR
INDICATES UP TO FOUR INCHES OF RAIN HAS FALLEN BETWEEN SELFRIDGE AND
BREIEN. LAW ENFORCEMENT REPORTED THAT STATE HIGHWAY 6 WAS CLOSED
NEAR MILE MARKER 18 DUE TO WATER UP TO A FOOT DEEP FLOWING OVER THE
HIGHWAY. DITCHES IN THE AREA WERE FULL OF WATER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR OVER MAINLY RURAL AREAS OF EASTERN SIOUX COUNTY...INCLUDING
THE TOWNS OF SELFRIDGE AND SOLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
MARTIN/HUBER450
WGUS73 KBIS 260400
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT SAT MAY 25 2013
NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1100 PM CDT SAT MAY 25 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...
BY 1100 PM CDT...THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE
WARNED AREA WITH LIGHT RAIN CONTINUING. HOWEVER...MORE SHOWERS AND
SOME THUNDERSTORMS EXTENDED FROM DICKINSON TO HETTINGER WERE MOVING
EAST TOWARDS THE WARNED AREA. LAW ENFORCEMENT REPORTS THAT FLOODING
WAS CONTINUING ALONG STATE HIGHWAY 6 BETWEEN SELFRIDGE AND BREIEN.
THEREFORE THE FLASH FLOOD WARNING CONTINUES.
ADDITIONAL RAIN OF UP TO ONE INCH IS POSSIBLE OVER THE NEXT SEVERAL
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT WALK OR DRIVE INTO FLOODED AREAS. TURN
AROUND AND MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
TARDIF-HUBER/MARTIN120
WGUS73 KBIS 260514
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1214 AM CDT SUN MAY 26 2013
NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
1214 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...
AT 1206 AM CDT...RAIN SHOWERS CONTINUED OVER THE WARNING AREA...AND
MORE SHOWERS WERE MOVING IN FROM THE WEST.
EARLIER...LAW ENFORCEMENT HAD CLOSED PART OF HIGHWAY 6 BETWEEN
BREIEN AND SELFRIDGE DUE TO FLASH FLOODING. BY MIDNIGHT THE WATER
HAD RECEDED AND WAS NO LONGER FLOWING OVER HIGHWAY 6...AND SO
THE HIGHWAY WAS REOPENED TO TRAFFIC. HOWEVER...RUNOFF FROM THE HEAVY
RAIN EARLIER WILL CONTINUE AND OTHER COUNTY AND TRIBAL ROADS COULD
BE FLOODED...AND PARTS OF THOSE ROADS COULD BE WASHED OUT. THE
FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT.
RADAR INDICATES THAT AS MUCH AS 5 INCHES OF RAIN FELL IN PARTS OF
THE WARNED AREA.
THE FLASH FLOOD THREAT REMAINS VERY HIGH. BE ESPECIALLY CAREFUL AT
NIGHT AS YOU MAY NOT REALIZE THAT A ROAD IS FLOODED. DO NOT DRIVE
INTO FLOOD WATERS. TURN AROUND AND FIND A DIFFERENT WAY.
MORE PEOPLE DIE IN THE UNITED STATES EACH YEAR IN FLOODS THAN IN ANY
OTHER WEATHER HAZARD.
&&
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
JP MARTIN469
WGUS73 KBIS 260628
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
128 AM CDT SUN MAY 26 2013
NDC085-260800-
/O.CON.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
128 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SIOUX COUNTY
UNTIL 300 AM CDT...
AT 125 AM CDT...RAIN SHOWERS CONTINUED OVER THE WARNING AREA.
EARLIER...LAW ENFORCEMENT HAD CLOSED PART OF HIGHWAY 6 BETWEEN
BREIEN AND SELFRIDGE DUE TO FLASH FLOODING. THE WATER HAS SINCE
RECEDED AND WAS NO LONGER FLOWING OVER HIGHWAY 6...AND THE HIGHWAY
WAS REOPENED. HOWEVER...RUNOFF FROM THE HEAVY RAIN EARLIER WILL
CONTINUE AND OTHER COUNTY AND TRIBAL ROADS COULD BE FLOODED...AND
PARTS OF THOSE ROADS COULD BE WASHED OUT. THE FLASH FLOOD WARNING
CONTINUES UNTIL 300 AM CDT.
RADAR INDICATES THAT AS MUCH AS 5 INCHES OF RAIN FELL IN PARTS OF
THE WARNED AREA.
THE FLASH FLOOD THREAT REMAINS HIGH. BE ESPECIALLY CAREFUL AT NIGHT
AS YOU MAY NOT REALIZE THAT A ROAD IS FLOODED. DO NOT DRIVE INTO
FLOOD WATERS. TURN AROUND AND FIND A DIFFERENT WAY.
MORE PEOPLE DIE IN THE UNITED STATES EACH YEAR IN FLOODS THAN IN ANY
OTHER WEATHER HAZARD.
&&
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
JP MARTIN108
WGUS73 KBIS 260800
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN MAY 26 2013
NDC085-260813-
/O.EXP.KBIS.FF.W.0001.000000T0000Z-130526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX ND-
300 AM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN SIOUX
COUNTY WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN SATURDAY EVENING HAS ENDED OVER THE
WARNED AREA...AND WATER HAD RECEDED. CREEKS WERE LIKELY STILL
RUNNING HIGH BUT THEY TOO WERE RECEDING.
CONTINUE TO USE CAUTION OVERNIGHT AS THE FLASH FLOODING EARLIER MAY
HAVE WASHED OUT PARTS OF COUNTY AND TRIBAL ROADS.
LAT...LON 4596 10100 4626 10106 4630 10101 4632 10101
4635 10094 4639 10093 4640 10073 4639 10071
4640 10069 4641 10060 4607 10068
$$
JP MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 25, 8:36 PM CDT, 40 minutes earlier.
Area forecast discussion, May 25, 8:36 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 836 PM CDT SAT MAY 25 2013 .UPDATE... ISSUED AT 833 PM CDT SAT MAY 25 2013 UPDATE TO EXTEND TORNADO WATCH INTO BURLEIGH AND EMMONS COUNTY. SEVERE THREAT NOW EXTENDS EAST OF MISSOURI RIVER THROUGH LATE EVENING...WITH ISOLD DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. THE FOCUS FOR THUNDERSTORMS AND LOCALLY HEAVY RAIN LATE TONIGHT APPEARS TO BE FOCUSED ON THE FAR NORTHWEST COUNTIES. UPDATE ISSUED AT 705 PM CDT SAT MAY 25 2013 TORNADO WATCH 217 REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ ACROSS SOUTHWESTERN ND. SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED IN THE WATCH AREA...THOUGH NO TORNADO WARNINGS YET. WITH REGARD TO THE UPDATE...MAINLY NUDGED CURRENT FORECAST TOWARD OBSERVATIONS WITH NO CHANGES MADE TO POPS...WITH SHOWERS AND THUNDERSTORMS CONTINUING TO PUSH EASTWARD. MODELS HAVE HAD DIFFICULTY KEYING IN ON CONVECTIVE AREAS...MISSING EARLY MORNING CONVECTION IN WESTERN ND. SOME OF THOSE STORMS REACHED SEVERE CRITERIA. IN ADDITION TO CURRENT SEVERE THREAT ACROSS THE SOUTHWEST...GFS/NAM/ECMWF DO SHOW AGREEMENT WITH DISTURBANCE AFFECTING NORTHWESTERN ND LATER THIS EVENING. RADAR...SATELLITE IMAGERY AND LIGHTNING NETWORK SHOW CONVECTIVE DEVELOPMENT ACROSS PORTIONS OF NE MONTANA...WHICH WILL NEED TO BE MONITORED FOR POSSIBLE MOVEMENT INTO ND. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 232 PM CDT SAT MAY 25 2013 MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORM ACTIVITY TONIGHT THROUGH SUNDAY. CURRENT CONVECTION CONTINUES OVER WESTERN NORTH DAKOTA...NORTH OF A FRONTAL BOUNDARY IN A GOOD SHEAR ENVIRONMENT AND INCREASING MID LEVEL LAPSE RATES. THIS CONVECTION HAS BEEN STRONG TO AT TIMES MARGINALLY SEVERE THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE MAINLY WEST OF THE HIGHWAY 83 CORRIDOR THROUGH THE AFTERNOON AND EARLY EVENING. NEXT AREA OF CONCERN WILL BE SOUTHEAST MONTANA INTO THE WESTERN DAKOTAS LATE THIS AFTERNOON AND TONIGHT. UPPER LEVEL IMPULSE LIFTING ACROSS THE NORTHERN ROCKIES WILL ERODE CINH. THIS...COMBINED WITH DAYTIME HEATING WILL BE ENOUGH TO FIRE A FEW STORMS OVER THE HIGH PLAINS. WITH STRONG DEEP LAYER SHEAR AND A STEEP EML...SOME THUNDERSTORMS LIKELY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT. ALTHOUGH WITH A GOOD SHEAR PROFILE AND LARGE CAPE VALUES...SOME OF THE STORMS COULD PRODUCE TORNADOES. THINK THAT OVER TIME THIS EVENING...CONVECTION WILL TRANSITION FROM DISCRETE CELLS TO A AN MCS. ON SUNDAY...NOT A LOT WILL CHANGE AS QUASI-STATIONARY LOW WILL REMAIN OVER THE MONDAK REGION WITH A SOUTHWEST UPPER LEVEL FLOW. WILL ADD A MENTION OF SEVERE STORMS TO THE WEST SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 232 PM CDT SAT MAY 25 2013 UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE EXTENDED PERIOD. THE UPPER LEVEL PATTERN WILL INITIALLY CONSIST OF A TROUGH ALONG THE WEST COAST AND RIDGING OVER THE GREAT LAKES REGION LEAVING THE NORTHERN PLAINS IN A SOUTHWEST FLOW. SPC CONTINUES TO HIGHLIGHT A SLIGHT RISK OF SEVERE WEATHER FOR SOUTHWESTERN ND ON MONDAY WITH THE GFS SHOWING 1000-2000 J/KG CAPE ACROSS MUCH OF THE WESTERN HALF OF ND WITH A DEEPENING SURFACE LOW APPROACHING. BY MIDWEEK GFS/ECMWF BRING THE TROUGH EASTWARD WHILE DEEPENING IT...RESULTING IN A CONTINUED CHANCE OF PRECIPITATION ACROSS ND THROUGH THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED AT 705 PM CDT SAT MAY 25 2013 MOST THUNDERSTORM ACTIVITY CONTINUES ACROSS SOUTHWESTERN ND AT THIS TIME. OVERNIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE AT MANY LOCATIONS...MAINLY WEST AND CENTRAL WITH CEILINGS ALSO LOWERING OVERNIGHT. EXPECT ALL TAF SITES TO BE EITHER MVFR OR IFR BY 05Z...AND FOR CONDITIONS TO WORSEN OVERNIGHT AND EARLY MORNING TOMORROW DUE TO LOW CEILINGS AND POSSIBLE LOWER VISIBILITIES DUE TO FOG. THE ASOS AT KDIK WILL REMAIN OUT OF SERVICE UNTIL TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RK SHORT TERM...TWH LONG TERM/AVIATION...JNS
Hazardous weather outlook, May 25, 3:44 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT SAT MAY 25 2013 NDZ031>034-040>045-262045- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 344 PM CDT SAT MAY 25 2013 /244 PM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM MDT SATURDAY NIGHT. PLEASE REFERENCE WWW.WEATHER.GOV/BIS FOR ADDITIONAL DETAILS. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR SEVERE THUNDERSTORM WARNINGS OR TORNADO WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WITH THE POSSIBILITY OF SEVERE WEATHER ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ004-011-012-262045- BOTTINEAU-WARD-MCHENRY- 344 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. FOG IS LIKELY TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS BASIN IN WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILS VISIT WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ001>003-005-009-010-013-017>023-025-035>037-046>048-050-051- 262045- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 344 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA. SOME STORMS COULD BE STRONG TO SEVERE. FOG IS LIKELY ACROSS MUCH OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. JNS
In the hours before
Local storm report, May 25, 7:34 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 ENE NORTH LEMMON 45.97N 102.11W
05/25/2013 E1.00 INCH ADAMS ND TRAINED SPOTTER
HAIL LASTED FROM 550 PM MDT TO 630 PM MDT.. HEAVY RAIN
ALSO FELL AND ACCUMULATED 1.25 INCHES IN LESS THAN 1
HOUR.
&&
KROLAKLocal storm report, May 25, 7:36 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN 1 N ST. GERTRUDE 46.29N 101.33W
05/25/2013 M1.50 INCH GRANT ND TRAINED SPOTTER
MEASURED 1.50 INCHES OF RAIN IN 40 MINUTES.
&&
KROLAKLocal storm report, May 25, 7:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLOOD 1 SE HAYNES 45.96N 102.46W
05/25/2013 ADAMS ND LAW ENFORCEMENT
PORTION OF COUNTY ROAD 10TH STREET SE WASHED OUT.
CLOSED FROM INTERSECTION WITH EAST HAYNES ROAD...SOUTH
TO THE SOUTH DAKOTA BORDER.
&&
RKSpecial weather statement, May 25, 8:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 833 PM CDT SAT MAY 25 2013 NDZ034-035-260230- BURLEIGH-MORTON- 833 PM CDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM 10 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANDAN... LINCOLN... BISMARCK... DOUBLE DITCH INDIAN VILLAGE... MENOKEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, May 25, 9:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 905 PM CDT SAT MAY 25 2013 NDZ031>035-040>046-260300- ADAMS-BILLINGS-BOWMAN-BURLEIGH-EMMONS-GOLDEN VALLEY-GRANT-HETTINGER-MORTON-SIOUX-SLOPE-STARK- 805 PM MDT SAT MAY 25 2013 ...THUNDERSTORMS WERE MOVING THROUGH SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AT 900 PM CDT OR 800 PM MDT... ...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT... AT 900 PM CDT OR 800 PM MDT THUNDERSTORMS WERE SCATTERED FROM BISMARCK AND MANDAN...THROUGH LINTON...FORT YATES...AND HETTINGER... TO BOWMAN. THE STRONGEST STORMS WERE ALONG THE NORTH AND SOUTH DAKOTA BORDER. THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT OR 1000 PM MDT. STAY ALERT FOR RAPIDLY CHANGING WEATHER AND MOVE TO A SAFE PLACE IF THUNDERSTORM MOVE INTO YOUR AREA. JP MARTIN
Local storm report, May 25, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLOOD 6 N SELFRIDGE 46.13N 100.92W
05/25/2013 SIOUX ND LAW ENFORCEMENT
WATER OVER A PORTION OF STATE HIGHWAY 6. ROAD IS NOT
CLOSED...BUT TRAVEL IS NOT ADVISED.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 43 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 30 min |
| May 25, 7:58 PM CDT | Areal Flood Advisory | BIS | Adams, Sioux | 6 hr |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 42 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 51 min |
| May 25, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 30 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 57 min |
Nearby
Flash Flood Warnings in North Dakota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.